Ask The Doctor > Questions & Answers > Brith Control…and no period???

Brith Control…and no period???

Patient: I have been on the Birth Control called Apri. I have regularly been taking the pills everyday at the same time without missing one single pill. I have had a steady period for 2 months after starting the pill. I usually get my period 4 days after starting the white pills… but this month i didn’t have a period…am i pregnant? or is this just something common that could happen??

 

 

Doctor: Let me reassure you that most irregular periods are benign. Missed periods, too frequent periods, spotting, or bouts of heavy clotting and bleeding are usually caused by an underlying hormonal imbalance that is easily treated.Sometimes in the first 2 to 3 months after women start taking contraceptives pills, irregular menstruation might be irregular. By irregular meaning that you might experience breakthrough bleeding, spotting or missed periods. However it is always necessary to rule out pregnancy, remember that there are no 100% effective contraceptive methods. I would suggest you to take a home pregnancy test if your menses don’t show in the next couple of days.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment